MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ30
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact at the proximal end of the pusher assembly.The pusher assembly was kinked approximately 4.5 cm, 6.0 cm, 14.0 cm, 72.0 cm, 73.5 cm, 75.5 cm, 90.0 cm and 120.0 cm from the proximal end.The distal end of the pusher assembly was outside of the distal end of the introducer sheath.The proximal constraint sphere was inside the distal detachment tip (ddt) and the stretch resistant wire (sr wire) was fractured.Conclusions: evaluation of the returned podj revealed the embolization coil had detached due to an sr wire fracture.It was reported that the podj became stuck within the non-penumbra microcatheter.If the device is forcefully retracted against resistance, the sr wire may fracture causing the coil to detach.Further evaluation revealed kinks along the pusher assembly.Based on the return condition and reported complaint, some of these kinks may be incidental to the reported complaint and may have occurred during packaging for return to penumbra.The sr wire fracture and pusher kinks were not identified in the complaint; therefore, this damage was likely incidental to the reported issue.The embolization coil and non-penumbra catheter were not returned for evaluation; therefore, the root cause of the reported resistance could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a pod packing coil (podj).During the procedure, the podj became stuck within the non-penumbra microcatheter.The physician was able to remove the podj from the microcatheter.There was no report of an adverse effect to the patient.No further details were provided.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a pod packing coil (podj).During the procedure, the podj became stuck at the distal end of a non-penumbra microcatheter.The physician was able to remove the podj from the microcatheter.The procedure was then completed using new coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on 01/18/2019.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8262444
Report Number3005168196-2019-00120
Device Sequence Number18871745
Product Code HCG
UDI-Device Identifier00814548016719
UDI-Public00814548016719
Combination Product (Y/N)Y
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2024
Device Catalogue NumberRBYPODJ30
Device Lot NumberF70629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005